Alert archive / Iowa / Frost Advisories in 2015

Frost Advisory 4, NWS Sioux Falls, SD

October 15, 2015Buena Vista County, Cherokee County, Ida County, Iowa

NWS Sioux Falls, SD issued this frost advisory at Oct 15, 2015, 3:34 AM CDT for Buena Vista County, Cherokee County, Ida County, Iowa. It took effect at Oct 16, 2015, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2015, 3:34 AM CDT (08:34 UTC)
In effect from
Oct 16, 2015, 3:00 AM CDT
Expired
Oct 16, 2015, 9:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Ida County, IA

The radar

The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2573 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS73 KFSD 150834
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CDT THU OCT 15 2015

IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098-
NEZ013-014-SDZ038>040-050-052>071-151645-
/O.NEW.KFSD.FZ.W.0004.151016T0800Z-151016T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-WOODBURY-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
334 AM CDT THU OCT 15 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S TONIGHT BRINGING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ021-022-032-151645-
/O.NEW.KFSD.FR.Y.0004.151016T0800Z-151016T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
334 AM CDT THU OCT 15 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S
  TONIGHT PROMOTING WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
121 
WWUS73 KFSD 151454
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 AM CDT THU OCT 15 2015


IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098-
NEZ013-014-SDZ038>040-050-052>071-152300-
/O.CON.KFSD.FZ.W.0004.151016T0800Z-151016T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-WOODBURY-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
954 AM CDT THU OCT 15 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO 
  THE UPPER 20S TONIGHT BRINGING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ021-022-032-152300-
/O.CON.KFSD.FR.Y.0004.151016T0800Z-151016T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
954 AM CDT THU OCT 15 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S 
  TONIGHT PROMOTING WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
325 
WWUS73 KFSD 151909
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 PM CDT THU OCT 15 2015


IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098-
NEZ013-014-SDZ038>040-050-052>071-160500-
/O.CON.KFSD.FZ.W.0004.151016T0800Z-151016T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-WOODBURY-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
209 PM CDT THU OCT 15 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO 
  THE UPPER 20S TONIGHT BRINGING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ021-022-032-160500-
/O.CON.KFSD.FR.Y.0004.151016T0800Z-151016T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
209 PM CDT THU OCT 15 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S 
  TONIGHT PROMOTING WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
351 
WWUS73 KFSD 160141
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 PM CDT THU OCT 15 2015


IAZ001>003-012>014-020-031-MNZ071-072-080-081-089-090-097-098-
NEZ013-014-SDZ038>040-050-052>071-160945-
/O.CON.KFSD.FZ.W.0004.151016T0800Z-151016T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-WOODBURY-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
841 PM CDT THU OCT 15 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO 
  THE UPPER 20S TONIGHT BRINGING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ021-022-032-160945-
/O.CON.KFSD.FR.Y.0004.151016T0800Z-151016T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
841 PM CDT THU OCT 15 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S 
  TONIGHT PROMOTING WIDESPREAD FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
929 
WWUS73 KFSD 160912
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT FRI OCT 16 2015

IAZ003-014-MNZ081-090-161715-
/O.NEW.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
/O.CON.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
DICKINSON-CLAY IA-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
412 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S
  EARLY THIS MORNING...THEN TEMPERATURES ARE EXPECTED TO DROP INTO
  THE UPPER 20S TONIGHT INTO SATURDAY MORNING BRINGING AN END TO
  THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ021-022-032-161715-
/O.NEW.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
/O.CON.KFSD.FR.Y.0004.000000T0000Z-151016T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
412 AM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE LOWER 30S
  EARLY THIS MORNING...THEN TEMPERATURES ARE EXPECTED TO DROP INTO
  THE UPPER 20S TONIGHT INTO SATURDAY MORNING BRINGING AN END TO
  THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-002-012-013-020-031-MNZ071-072-080-089-097-098-NEZ013-014-
SDZ038>040-050-052>071-161400-
/O.CON.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN-
LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
412 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S TO AROUND 30 THROUGH EARLY THIS MORNING BRINGING AN
  END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
612 
WWUS73 KFSD 161351
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 AM CDT FRI OCT 16 2015

IAZ003-014-MNZ081-090-162300-
/O.EXP.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
DICKINSON-CLAY IA-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...WINDOM...MOUNTAIN LAKE...JACKSON...LAKEFIELD
851 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S INTO SATURDAY MORNING OVER PORTIONS OF SOUTHWEST
  MINNESOTA AND NORTHWEST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-002-012-013-020-031-MNZ071-072-080-089-097-098-NEZ013-014-
SDZ038>040-050-052>071-161500-
/O.EXP.KFSD.FZ.W.0004.000000T0000Z-151016T1400Z/
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN-
LYON MN-MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...SIOUX CITY...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
851 AM CDT FRI OCT 16 2015

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURE WILL SLOWLY RISE THROUGH THE 30S THIS MORNING. THE
OVERNIGHT FREEZE HAS BROUGHT AN END TO THE GROWING SEASON. 

$$

IAZ021-022-032-162300-
/O.EXP.KFSD.FR.Y.0004.000000T0000Z-151016T1400Z/
/O.CON.KFSD.FZ.W.0005.151017T0800Z-151017T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
851 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S INTO SATURDAY MORNING OVER PORTIONS OF SOUTHWEST
  MINNESOTA AND NORTHWEST IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 14, 10:39 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Oct 14, 10:39 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 PM CDT WED OCT 14 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 300 PM CDT WED OCT 14 2015

MID LEVEL CLOUDS WILL PASS THROUGH MANY OF OUR NORTHERN AND EASTERN
ZONES THIS EVENING. HAVE LEFT THE MENTION OF SPRINKLES OUT OF THESE
AREAS FOR NOW...AS THE DEPTH OF THE CLOUDS IS VERY SHALLOW...
PRIMARILY ONLY ABOUT 50MB THICK FROM 700-650MB. PLUS THERE IS A LOT
OF DRY AIR TO OVERCOME BELOW 700MB. OVERNIGHT...THE WINDS WILL BEGIN
TO SHIFT TO THE NORTHWEST AS A STRONG SHORT WAVE AND COLD AIR
ADVECTION MOVES SOUTHEASTWARD. AS ADVERTISED...THURSDAY WILL BE
QUITE WINDY. HOWEVER MIXED LAYER WINDS AND COLD AIR ADVECTION DO NOT
LOOK AS STRONG AS THEY WERE ON MONDAY...THUS NOT EXPECTING THURSDAY
TO BE AS WINDY AS MONDAY...MORE IN THE 25 TO 40 MPH RANGE. MOST
SITES RIGHT NOW ARE JUST BELOW WIND ADVISORY CRITERIA...ESPECIALLY
SINCE THE WINDS MAY BEGIN TO NOTCH DOWN DUE TO A SLACKENING GRADIENT
BY MID AFTERNOON OFF SETTING PEAK MIXING SOME. IF ANY LOCATION DOES
EVENTUALLY GET PUT INTO A WIND ADVISORY...IT WILL LIKELY BE
SOUTHWEST MN AND SOUTHWARD INTO THE IOWA GREAT LAKES REGION. BUT
AGAIN CURRENTLY THEY ARE JUST UNDERNEATH A SUSTAINED 30 MPH. FIRE
WEATHER ISSUES ARE ABUNDANT HOWEVER...DETAILED BELOW.

CONCERNING TEMPERATURES...CONTINUED THE TREND OF A DRY CLIMATE WHICH
INCLUDES GOING WITH THE COLDEST LOWS TONIGHT. THESE INCLUDE NON BIAS
CORRECTED VALUES AND STAYING AWAY FROM ANY RAW MODEL VALUES WHICH
ARE WAY TOO WARM. TONIGHT...THE GEM REGIONAL AND MOS TYPE VALUES
LOOKED THE BEST ONCE AGAIN AS THEY HAVE BEEN THE PAST SEVERAL
MORNINGS. ON THURSDAY...MANY OF THE GUIDANCE VALUES WERE EXTREMELY
SIMILAR AND GIVEN THE DEPTH OF THE MIXED LAYER...HIGHS NEAR 60 ALONG
HIGHWAY 14 IN OUR NORTH...TO THE UPPER 60S AROUND SIOUX CITY LOOK
GOOD.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 300 PM CDT WED OCT 14 2015

COOL AIR WILL CONTINUE TO STREAM INTO THE AREA THURSDAY NIGHT AS
HIGH PRESSURE APPROACHES....THEN FRIDAY WILL BE PRETTY CLEAR/SUNNY
AND COOL WITH HIGHS IN THE 50S AS THE HIGH MOVES TO OVER THE HEART
OF THE AREA BY THEN END OF THE DAY. A LOW CLOUD DECK MAY COME CLOSE
FROM THE NORTH BUT AT THIS TIME IT APPEARS THAT IT WILL STAY NORTH
AND EAST OF THE AREA.

TEMPERATURES THURSDAY NIGHT WILL COOL TO A LITTLE BELOW FREEZING
WEST...TO A LITTLE ABOVE IT FAR EAST WITH A LINGERING BREEZE
SLOWING THE COOLING THERE A BIT. AS A MATTER OF POLICY WE WILL HOLD
OFF ON THE FREEZE HIGHLIGHT AT THIS TIME.

WARM ADVECTION IS SET TO BEGIN UPSTAIRS LATE FRIDAY AND WILL LIKELY
RESULT IN SOME INCREASE IN HIGH AND MID CLOUDS FRIDAY NIGHT. THERE
SHOULD BE NO THREAT OF SHOWERS GIVEN THE BONE DRY AIR BELOW. WARM
ADVECTION REACHING THE SURFACE WILL HOLD TEMPERATURES UP OVER
THURSDAY NIGHT IN THE WEST...ESPECIALLY SOUTHWEST. THE EAST IS
LIKELY TO BE A LITTLE COLDER THAN THURSDAY NIGHT...ESPECIALLY FAR
EAST...WHERE WINDS WILL BE LIGHTER. THE EXTENT OF ANY MID/HIGH
CLOUDS MOVING OVER THE EAST WILL HAVE AN EFFECT ON THE FREEZE
POTENTIAL...BUT WILL KEEP THE LIKELIHOOD THERE GIVEN A COOL START AT
THE END OF FRIDAY...AND THE POTENTIAL FOR A REAL QUICK EVENING
COOLING EPISODE BEFORE THE COOLING SLOWS DOWN OR LEVELS OFF. A
FREEZE HIGHLIGHT MAY IN TIME BE ISSUED FOR FRIDAY NIGHT GIVEN THE
LIKELIHOOD THAT THE FREEZE WILL NOT HAPPEN FAR EAST FRIDAY
MORNING.IN ANY EVEN THESE TWO NIGHTS WILL DEFINITELY END ANY
ISSUANCE OF FREEZE/FROST HIGHLIGHTS.

SATURDAY THROUGH MONDAY WILL BRING A MODEST WARMING TREND AS A BRIEF
ZONAL FLOW EPISODE STEADILY ARRIVES. A SERIES OF SHORT WAVES WILL
ARRIVE EARLY NEXT WEEK AND MODELS SAY THEY WILL BUILD A MODEST
TROUGH OVER THE AREA BY WEDNESDAY. THIS WILL MEAN MORE CLOUDS...A
THREAT OF SHOWERS STARTING LATE MONDAY... AND COOLER DAYTIME
TEMPERATURES THAN MONDAY WHILE NIGHTS WILL BE ABOVE FREEZING.

A COLD FRONT WILL CROSS WEAKLY ACROSS THE AREA WEDNESDAY NIGHT AND
BE FOLLOWED BY AN INCREASING PUSH OF COOL AIR THURSDAY. VERY DRY AIR
BELOW MID LEVELS WILL COUNTER ANY MID LEVEL MOISTURE LINGERING
WEDNESDAY NIGHT SO THERE WILL CONTINUE TO BE NO MENTION OF EVEN
LIGHT SHOWERS. THE COOLER AIR THURSDAY WILL ARRIVE ON NORTHWEST
WINDS WHICH SEEM WELL UNDERDONE IN STRENGTH BY MODEL OUTPUT...SO
HAVE PUSHED UP TO BREEZY LEVELS. DRY AIR WILL REMAIN AT LOW LEVELS
AS THE COOLING TAKES PLACE...SO RED FLAG CONDITIONS FOR PARTS OT HE
EAST ARE STILL NOT OUT OF THE QUESTION. HIGHS OF 60 PLUS THURSDAY
WILL BE FOLLOWED BY LOWS NEAR OR JUST ABOVE FREEZING THURSDAY
NIGHT...AND A COOL DAY DESPITE SUNSHINE FRIDAY WITH HIGHS IN THE
50S.

RIDGING SEEMS TO JUST ABOUT GUARANTEE A WARMING TREND OVER A DRY
WEEKEND. THE WARMING TREND SHOULD CONTINUE MONDAY BEFORE AN
APPROACHING WEAK TROUGH BRINGS MORE CLOUDS...COOLER DAYTIME
TEMPERATURES...AND THE THREAT OF A FEW SHOWERS BY TUESDAY. THE
EC AS USUAL IS STRONGER ON THE TROUGH THAN THE GFS...BUT THAT WOULD
AFFECT MORE THE TIME JUST BEYOND THE FORECAST PERIOD...NEXT
WEDNESDAY AND THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1038 PM CDT WED OCT 14 2015

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. A FRONTAL BOUNDARY
WILL SWEEP ACROSS THE REGION LATE TONIGHT INTO THURSDAY
MORNING...WITH WINDS PICKING UP AND GUSTING TO AROUND 25 KTS AT
TIMES ON THURSDAY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 300 PM CDT WED OCT 14 2015

HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE FORECAST AREA FOR
THURSDAY AFTERNOON. POTENT COLD FRONT MOVING THROUGH LATE TONIGHT
AND EARLY THURSDAY WILL FOLLOW WITH AN INCREASE IN WIND SPEEDS
FROM A NORTHWEST DIRECTION IN THE 25 TO 40 MPH RANGE BY MIDDAY
THURSDAY. IN ADDITION...MINIMUM HUMIDITY VALUES ARE PROJECTED TO
BE VERY CLOSE TO 25 PERCENT. THE ONE EXCEPTION IS FIRE WEATHER
ZONE SDZ255 WHICH IS OUR SOUTH CENTRAL SOUTH DAKOTA ZONE. THEIR
MINIMUM HUMIDITY IS PROJECTED TO BE BETWEEN 25 AND 30
PERCENT...WITH THE RED FLAG CRITERIA AT A MINIMUM HUMIDITY OF 20
PERCENT. THAT SAID...IN THIS CASE DID NOT WANT TO SPLIT HAIRS AS
IT HAS BEEN VERY DRY RECENTLY COUPLED WITH A VERY WINDY AND DRY
DAY ON MONDAY. SO ANTECEDENT FUEL CONDITIONS ARE QUITE PRONE TO
FIRE. IF WE HAD BEEN MORE MOIST RECENTLY...PROBABLY WOULD HAVE
LEFT SOUTH CENTRAL SOUTH DAKOTA OUT OF THE WATCH BUT NOT IN THIS
SITUATION. IN ADDITION...MANY DAYS RECENTLY HAVE BEEN GETTING A
LITTLE DRIER WITH THE SURFACE DEW POINTS THAN ANTICIPATED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR SDZ255>258.

MN...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR MNZ900.

IA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR IAZ300-301.

NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NEZ249.

&&

SHORT TERM...MJ
LONG TERM...
AVIATION...JM
FIRE WEATHER...MJ
Hazardous weather outlook, Oct 14, 7:39 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
739 PM CDT WED OCT 14 2015

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-160045-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
739 PM CDT WED OCT 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH ON THURSDAY AND WHEN
COUPLED WITH DRY CONDITIONS A VERY HIGH FIRE DANGER WILL EXIST.
AFTER THIS...ON BOTH FRIDAY MORNING AND SATURDAY MORNING THERE
WILL BE A THREAT FOR FROST AND FREEZE CONDITIONS. A BETTER CHANCE
WEST OF INTERSTATE 29 ON FRIDAY AND ALONG AND EAST OF INTERSTATE
29 SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:34 AM CDTFreeze WarningFSDClay, Dickinson, Lyon, O'Brien, Osceola, Plymouth and 2 more29 hr
Oct 15, 3:45 AM CDTRed Flag WarningFSD15 hr

Nearby

Frost Advisories in Iowa, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.